IDEAS home Printed from https://ideas.repec.org/a/oup/qjecon/v100y1985i4p1235-1256..html
   My bibliography  Save this article

Comparative Dynamics in Aggregate Models of Optimal Capital Accumulation

Author

Listed:
  • Robert A. Becker

Abstract

The hypothesis that capital increases at each time in response to an increase in the discount factor is explored for a class of aggregate models of optimal accumulation. When the optimal program is monotonic, capital is shown to increase with an increase in the discount factor. A counterexample in the case of oscillating programs is discussed. An application of the monotone case is given for an adjustment cost model of the firm.

Suggested Citation

  • Robert A. Becker, 1985. "Comparative Dynamics in Aggregate Models of Optimal Capital Accumulation," The Quarterly Journal of Economics, Oxford University Press, vol. 100(4), pages 1235-1256.
  • Handle: RePEc:oup:qjecon:v:100:y:1985:i:4:p:1235-1256.
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.2307/1885682
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Datta, Manjira & Mirman, Leonard J. & Morand, Olivier F. & Reffett, Kevin L., 2005. "Markovian equilibrium in infinite horizon economies with incomplete markets and public policy," Journal of Mathematical Economics, Elsevier, vol. 41(4-5), pages 505-544, August.
    2. Amir, Rabah, 1996. "Sensitivity analysis of multisector optimal economic dynamics," Journal of Mathematical Economics, Elsevier, vol. 25(1), pages 123-141.
    3. Jean-Pierre Drugeon & Bertrand Wigniolle, 0. "On Markovian collective choice with heterogeneous quasi-hyperbolic discounting," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 0, pages 1-40.
    4. Joël Blot & Bertrand Crettez, 2004. "On the smoothness of optimal paths," Decisions in Economics and Finance, Springer;Associazione per la Matematica, vol. 27(1), pages 1-34, August.
    5. Santos, Manuel S., 1992. "Differentiability and comparative analysis in discrete-time infinite-horizon optimization," Journal of Economic Theory, Elsevier, vol. 57(1), pages 222-229.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:oup:qjecon:v:100:y:1985:i:4:p:1235-1256.. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.